MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202895
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during a procedure, the distal part of the twinfix ultra was broken.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.
 
Event or Problem Description
It was reported that during a procedure the distal part of the twinfix ultra holder was broken.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A visual inspection of the returned devices found that they are in their original unopened packaging.No damage is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
B5 was corrected.
 
Event or Problem Description
It was reported that during a procedure the distal part of two (2) twinfix ultra holder were broken.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17953391
Report Number1219602-2023-01998
Device Sequence Number17821357
Product Code MBI
UDI-Device Identifier03596010652263
UDI-Public03596010652263
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202895
Device Lot Number2118132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/14/2023
06/25/2024
06/25/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/28/2023
06/29/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown